Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 32, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 30, 2022, 1:43 PM MDT for Sandoval County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2022, 1:43 PM MDT (19:43 UTC)
- Expired
- Jun 30, 2022, 4:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 75 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 3857 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
346
WGUS55 KABQ 301943
FFWABQ
NMC043-302245-
/O.NEW.KABQ.FF.W.0032.220630T1943Z-220630T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
143 PM MDT Thu Jun 30 2022
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
The Cerro Pelado burn scar in...
East Central Sandoval County in north central New Mexico...
* Until 445 PM MDT.
* At 143 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the eastern portion of the Cerro Pelado Burn Scar.
Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will impact Canada Camada,
Peralta Canyon, Bland Canyon, Rio Chiquito, Tent Rocks National
Monument, Cochiti Pueblo, and Cochiti Golf Club. The debris flow can
consist of rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Cerro
Pelado Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Cerro Pelado Burn Scar.
* Some locations that will experience flash flooding include...
Cochiti Pueblo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Cerro Pelado fire burn
area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3587 10644 3583 10640 3583 10642 3581 10641
3581 10638 3574 10635 3569 10632 3567 10631
3565 10634 3562 10634 3560 10634 3563 10647
3564 10652 3566 10656 3577 10653
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$2 follow-up statements
552
WGUS75 KABQ 302053
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
253 PM MDT Thu Jun 30 2022
NMC043-302245-
/O.CON.KABQ.FF.W.0032.000000T0000Z-220630T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sandoval NM-
253 PM MDT Thu Jun 30 2022
...FLASH FLOOD WARNING FOR THE CERRO PELADO BURN SCAR REMAINS IN
EFFECT UNTIL 445 PM MDT THIS AFTERNOON FOR EAST CENTRAL SANDOVAL
COUNTY...
At 253 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain over the Cerro Pelado Burn Scar. Flash flooding is ongoing or
expected to begin shortly.
Excessive rainfall over the burn scar will impact Canada Camada,
Peralta Canyon, Bland Canyon, Rio Chiquito, Tent Rocks National
Monument, Cochiti Pueblo, and Cochiti Golf Club. The debris flow can
consist of rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Cerro Pelado Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Cerro Pelado Burn Scar.
Some locations that will experience flash flooding include...
Cochiti Pueblo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Cerro Pelodo fire burn
area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3587 10644 3583 10640 3583 10642 3581 10641
3581 10638 3574 10635 3569 10632 3567 10631
3565 10634 3562 10634 3560 10634 3563 10647
3564 10652 3566 10656 3577 10653
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$839
WGUS75 KABQ 302239
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
439 PM MDT Thu Jun 30 2022
NMC043-302249-
/O.EXP.KABQ.FF.W.0032.000000T0000Z-220630T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sandoval NM-
439 PM MDT Thu Jun 30 2022
...FLASH FLOOD WARNING FOR THE CERRO PELADO BURN SCAR WILL EXPIRE AT
445 PM MDT THIS AFTERNOON FOR EAST CENTRAL SANDOVAL COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3587 10644 3583 10640 3583 10642 3581 10641
3581 10638 3574 10635 3569 10632 3567 10631
3565 10634 3562 10634 3560 10634 3563 10647
3564 10652 3566 10656 3577 10653
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 11:31 AM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 30, 11:31 AM MDT, 2 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1131 AM MDT Thu Jun 30 2022 .AVIATION... 18Z TAF CYCLE VFR conditions prevail and are forecast to persist through the TAF period, although short-lived MVFR conditions are likely in iso/sct convection this afternoon/evening. Highest probabilities of thunderstorm impacts today are across western NM at KGUP and KFMN. 11 && .PREV DISCUSSION...201 AM MDT Thu Jun 30 2022... .SYNOPSIS... High pressure in the upper levels of the atmosphere will begin to drift from the Four Corners region today, becoming more centrally established over New Mexico by this afternoon. Then, into Friday and the weekend high pressure will shift east of New Mexico. This will allow rich monsoon moisture to enter western New Mexico today before gradually expanding eastward into early next week. As a result showers and thunderstorms will be concentrated over western parts of the state today before expanding and increasing eastward each day into early next week. With the increased moisture and slow movement of showers and thunderstorms, some locally heavy rainfall will be possible this weekend into early next week. Temperatures will remain slightly below average in western New Mexico today while eastern areas warm slightly above normal. Temperatures will start to cool a few degrees into early next week as more moisture, clouds and thunderstorms arrive. && .DISCUSSION... SHORT TERM...(TODAY THROUGH FRIDAY)... A weak upper high will migrate eastward across NM today, allowing for the monsoon plume over AZ to nudge into western NM. This will bring a slight uptick in storm activity across the western and northern high terrain today. The main focus will be along and west of the continental divide through west-central NM, with CI beginning near 12pm. Storms will generally move NE/ENE over surrounding lower elevations through the late afternoon and early evening. Storm motions will be more easterly across the northern mountains, but lesser isolated to scattered coverage is expected there. Outflow winds have an outside shot at sparking a stray storm over the middle Rio Grande Valley in the evening, but PoPs here are no more than 20 percent. Any storm would likely have to overcome a downsloping component as outflow winds are likely emanating from the west down into the RGV. As Thursday's crop of storms taper off through the night, the upper high continues its eastward progression over the TX Panhandle by Friday. In response, the monsoon plume also works its way eastward more squarely over western NM. This pushes PWATs to near the 1.00" mark at ABQ allowing for a more robust crop of afternoon storms over the western and northern halves of the forecast area. Storms through western NM will exhibit slower storm motions to the NE, while storms pushing off the northern mountains will be a bit quicker toward the ENE. This brings an increased threat of burn scar flash flooding over the Cerro Pelado and HPCC burn scars. LONG TERM...(SATURDAY THROUGH WEDNESDAY)... The upper high will get a little better established east of NM on Saturday with a broad low staying offshore of the Pacific Northwest states. This will keep a robust moisture plume over at least the western half of NM where PWATs will generally range between 0.90 to 1.1 inches. Storm motion would tend to be toward the north northeast, although the northwest plateau are could observe some occasional eastward movement, and occasional sluggish motions will help produce locally heavy rainfall. Saturday's high temperatures will not deviate too much from Friday's readings. The low will deepen slightly on Sunday, moving closer to the WA/OR coast while continued north northeast flow over NM allows the moisture to slowly expand into some central to eastern zones. The best chances for storms will be found over the southwestern to northern mountains with scattered activity filling in between Sunday afternoon and carrying on into the evening. The upper low will fill in some by Monday, and the mid to upper level flow over NM will veer ever so slightly. The flow will not alter much into Tuesday, but by Wednesday and Thursday pressure rises are modeled over the Four Corners and into CO. This will redirect storm motions by Wednesday and Thursday, but scattered, if not numerous, storms look to keep going for most of the week, as plenty of moisture remains available to be recycled. This could change late next week, however, as much more accelerated strengthening of the high could offer enough subsidence to supress storm activity. 24/52 && .FIRE WEATHER... No fire weather concerns through the forecast period. After another day of limited storms today, the coverage of afternoon storms increases Friday and this weekend as the monsoon plume working its way back over NM. Generally, western and northern NM will be the favored spots with storms forming over the high terrain before moving generally NE/ENE over surrounding lower elevations. The threat of burn scar flash flooding returns with this increase in storm coverage as well. The eastern plains will see the lowest overall storm potential with hot and dry favored. This general weather pattern continues into next week, with long term trends showing a much stronger Four Corners high building by the end of the week. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:47 PM MDT | Special Weather Statement | ABQ | Los Alamos | 28 min |
| Jun 30, 2:39 PM MDT | Flood Watch | ABQ | Catron, Colfax, Los Alamos, Mora, Rio Arriba, Sandoval and 4 more | 30 hr |
| Jun 30, 3:21 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel, Taos | 3 hr |
| Jun 30, 4:11 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Jun 30, 5:36 PM MDT | Flash Flood Warning | ABQ | Cibola | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.